Ask a doctor

Will Radiesse to the Lateral Cheek Area Make Mylar Edema More Pronounced?

I really could use some lift/filler to my lateral cheek area, but I'm concerned it may make the bags from mylar edema worse as well the under eye wrinkles. Any suggestions would be appreciated. Thank you

Doctor Answers (3)

Cheek filler and lower eyelid swelling

+2

Without seeing you it is difficult to say if your swelling would be worse after a filler to the outer cheek. If your swelling is only located in the lower eyelids and the lateral cheek filler is not placed close to that area you would be fine, but if some filler is injected above the muscle at the tear trough and if it is a hyaluronic acid filler such as Juvederm or Restylane then you might worsen the swelling. If your malar swelling is what is referred to as festoons, and it almost looks like a bag of fluid, then lateral cheek fillers may worsen that swelling. Radiesse does not act by absorbing your water so it may not worsen the swelling as much as Restylane or Juvederm that will bind water.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Radiesse to Cheeks Effect on Malar Edema

+2

Hi Jackster,

Filler in the malar, lateral cheek area should not worsen existing malar edema or your "under the eye" wrinkles.  Volume usually helps.  Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Lateral Cheek Area Injectables

+1
Sculptra or Radiesse are the two best injectables for this area. But yes, there is a small risk of your malar edema getting a bit worse. Perhaps you can test out how things will look by using a shorter acting injectable like Perlane.

Jeffrey Epstein, MD, FACS
Miami Facial Plastic Surgeon
4.5 out of 5 stars 47 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.